How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1372
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

My son is substance abuser who is currently trying to

Customer Question

My son is substance abuser who is currently trying to withdraw from prescribed medications. For the last six months, he's been on adderol, klonopin, suboxone, and he was recently prescribed oxycodone for a broken ankle. He's trying to get clean, and because of financial difficulties, had to get off klonopin all of a sudden, with no tapering off. He's now overtaken with severe panic/anxiety. Breathing, mental exercises—non of that works for him. We know it's not good that he had to stop taking the klonopin so suddenly. But what can be done to ease the problem? We have no access to a psychiatrist.
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. Withrawal symptoms from Klonopin can very severe, including causing fatal withdrawal symptoms if the dose is high enough and/or he was taking it for a very long time. Either way this is not something you or your son should manage by himself as he needs to be seen by a doctor as soon as possible. Even if you cannot see a psychiatrist, your son should see any type of medical doctor and try to get a prescription for either Pregablin, Gabapentin, Seroquel, or Vistaril as all of these medications are strong in lessening anxiety and panic, and are non-addictive. The Pregablin and Gabapentin have been used successfully to lessen withdrawal symptoms from a benzodiazepine, so those two should be the first choices. Currently there is no supplement that can be purchased over the counter that will be able to stop these withdrawal symptoms and he needs to see a doctor as soon as he can. I cannot stress the importance of your son being seen by a doctor as these withdrawal symptoms can potentially worsen and cause major issues to him physically and mentally.

Related Mental Health Questions